Coming off citalopram

12 posts / 0
Last post
Kismet's picture
Kismet
Offline
Joined: 26/11/2009
Posts: 5961
Coming off citalopram

I've got a docs appt tomorrow which I made with a view to coming off Citalopram.

I've been taking it for just over 13 months and it's really only in the last month or so that I've felt fully better.  Before then it was difficult to tell ie, when I first took it I felt better but then had the redundancy news so that had an affect on my mood etc.

Thinking of maybe reducing the dose and seeing how that goes.  Just wondered if anyone had any thoughts on this?

Collywob
Offline
Joined: 26/11/2009
Posts: 1592

Sorry, I'm sticking with my dose (10mg daily)as it is, lol. What dose are you on? If possible you could ask to start reducing the dosage. I am glad to hear that you're feeling much better.

Kismet's picture
Kismet
Offline
Joined: 26/11/2009
Posts: 5961

Pretty sure I'm on 20 mg a day at the moment, not too sure if it's too early to be reducing as it's only really since I started my new job, 5 weeks ago, that I started to feel better.  Hard to tell whether I feel better because of new job, birthday celebrations or whether I would have felt better anyway iyswim.

Collywob
Offline
Joined: 26/11/2009
Posts: 1592

It's always worth chatting to your doc about the med levels. It sounds as if the new job was just what you needed to help you recover your mental balance.

Kismet's picture
Kismet
Offline
Joined: 26/11/2009
Posts: 5961

Thanks Colly, will have a chat and see what she says.

Collywob
Offline
Joined: 26/11/2009
Posts: 1592

Well, if you have a little wibble you can always up the dose until you feel balanced again. Good luck.

Kismet's picture
Kismet
Offline
Joined: 26/11/2009
Posts: 5961

Thanks for that, sounds like a good idea to me.

ElectronBlue's picture
ElectronBlue
Offline
Joined: 27/07/2011
Posts: 13460

I think the docs say they want you to be feeling OK for a clear 6 months before reducing meds, and then doing it very slowly indeed.

In fact we had a previous member (in another incarnation of the site) who took around 5 years to come off her meds- slowly and with long, long gaps between reductions to make sure she really was on a level and that any down feelings were- well, normal ups and downs that everyone gets, you know? rather than the birth pangs of something much more unpleasant. I appreciate this was an extreme case but  I really do think one has to be very careful and take things slowly when tinkering with the dose of these drugs.

Collywob
Offline
Joined: 26/11/2009
Posts: 1592

EB, that's very good advice about coming off of these type of meds. That's the reason that I'm staying on my meds for the time being, there's too much going on that I can't cope with without some chemical support, though you'd think that after 6 years I'd be more stable and able to think about coming off of them, lol.

Miss Poppins's picture
Miss Poppins
Offline
Joined: 26/11/2009
Posts: 10462

I would highly recommend coming off very very slowly indeed.  Ive just changed meds and had to come off my last tabs in 3 weeks, it was absolutely horrendous.  

Good luck Kis xxxx

sparkledust's picture
sparkledust
Offline
Joined: 29/11/2009
Posts: 3042

I've come off mine Kis. I went from 20s down to 10's every day, the Dr suggested taking them every other day, which didn't do very well.
Then we tried taking them for 7 days, then missing 1 day, then 6 days and missing 2 days, then 5 days and missing 3 days etc. (I hope that makes sense). That way I had a bit of control if I wobbled I'd do another 7 days & miss 1, for another cycle... took me 3 months on the first go. By the time I got to 4 days and missing 3, I felt alot better & I did that in a month. It might not work for everyone.
See what the Dr says, they all have different ideas about it & you need to feel comfortable with it & have a bit of control as my Dr put it.
xx

Pages